MAUDE Adverse Event Report: SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 62085-040
Medical Device Problem Codes Break (1069); Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Only source of information was through fda voluntary medwatch (b)(4).Device is not available for evaluation.Additionally, no event radiographs of the device were provided for analysis.
 
Event or Problem Description
In response to voluntary medwatch report (b)(4) received from fda, patient underwent l4-s1 lumbar fusion surgery on (b)(6) 2022.It was reported that the s1 screw had fractured after six months on (b)(6) 2022.The shank of the 8.5mm bone screw, remains in the patient.

Brand Name
MERCURY
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive, suite 200
carlsbad, CA 92010
7606071830
MDR Report Key15889860
Report Number3004893332-2022-00014
Device Sequence Number14754944
Product Code NKB
UDI-Device Identifier00840606117890
UDI-Public00840606117890
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62085-040
Device Catalogue Number62085-040
Device Lot Number140040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown